MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Injury (2348)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and subsequent surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2015.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and subsequent surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.Update fields: a2, b2, b3, b4, b5, b6, b7, d4, (product catalog no, corporate lot no, expiry date, udi no)d.6b, g1, g3, g6, h2, h4, h6, h10.This supplemental emdr represents ventralight st mesh (device #3).An additional emdr were submitted to represent bard flat mesh (device #1), xenmatrix mesh (device #2) & ventralight st mesh (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2015.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with abdominal wall defect hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, "a bard flat mesh (device #1) was placed and tacked." (b)(6) 2007 - patient was diagnosed with vulvar abscess thereby underwent drainage of abscess on left.(b)(6) 2007 - patient was diagnosed with post neovagina creation and stress urinary incontinence thereby underwent burch urethropexy.(b)(6) 2015 - patient was diagnosed with fistula and ventral incisional hernia thereby underwent open repair with the implant of xenmatrix mesh (device #2) and resection of fistula and colon with long hartmann.Per operative notes, "lysis of adhesions performed.The xenmatrix mesh (device #2) was placed in an interposition fashion and sutured." (b)(6) 2015 - patient was diagnosed with open wound thereby underwent open repair with the removal of mesh (device #2) and implant of ventralight st (device #3).Per operative notes, "the mesh (device #2) had separated and failed.The mesh was removed.Suture abscess was found on left upper quadrant.Adhesions between fascia and bowel was removed.A ventralight st mesh (device #3) was sutured circumferentially." (b)(6) 2016 - patient was diagnosed with abdominal wall breakdown and enterocutaneous fistula thereby underwent takedown of indiana pouch, ileal conduit urinary diversion and removal of infected exposed mesh.Per operative notes, "abscess and adhesions were noted and removed.The infected mesh (device #3) was removed.A ventralight st mesh (device #4) was placed and sutured." (b)(6) 2016 - patient underwent primary closure of abdominal wound.(b)(6) 2017 - patient was diagnosed with suture granulomas and exposed mesh thereby underwent open repair with the removal of mesh (device #4).Per operative notes, "abscess cavity was noted and removed.Suture granuloma was removed from all quadrants.The unincorporated mesh (device #4) was removed.".

Brand Name
VENTRALIGHT ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9082464
Report Number1213643-2019-08916
Device Sequence Number14160896
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)170328(10)HUZC0591
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number5954610
Device Lot NumberHUZC0591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale